The knapsack problem with disjoint multiple‐choice constraints

Vijay Aggarwal, Narsingh Deo, Dilip Sarkar

Research output: Contribution to journalArticle

7 Scopus citations

Abstract

In this article we consider the binary knapsack problem under disjoint multiple‐choice constraints. We propose a two‐stage algorithm based on Lagrangian relaxation. The first stage determines in polynomial time an optimal Lagrange multiplier value, which is then used within a branch‐and‐bound scheme to rank‐order the solutions, leading to an optimal solution in a relatively low depth of search. The validity of the algorithm is established, a numerical example is included, and computational experience is described.

Original languageEnglish (US)
Pages (from-to)213-227
Number of pages15
JournalNaval Research Logistics (NRL)
Volume39
Issue number2
DOIs
StatePublished - Mar 1992

ASJC Scopus subject areas

  • Modeling and Simulation
  • Ocean Engineering
  • Management Science and Operations Research

Fingerprint Dive into the research topics of 'The knapsack problem with disjoint multiple‐choice constraints'. Together they form a unique fingerprint.

  • Cite this